Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 273, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2016, 11:43 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 11:43 PM MDT (05:43 UTC)
- Expired
- Aug 16, 2016, 12:13 AM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
871
WUUS53 KLBF 160543
SVRLBF
NEC101-135-160630-
/O.NEW.KLBF.SV.W.0273.160816T0543Z-160816T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM MDT MON AUG 15 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
NORTH CENTRAL PERKINS COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1230 AM MDT
* AT 1143 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OGALLALA...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OGALLALA...ROSCOE AND KINGSLEY DAM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 80 AND 97.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 119 AND 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4109 10187 4125 10174 4111 10134 4090 10148
TIME...MOT...LOC 0543Z 298DEG 21KT 4114 10172
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY2 follow-up statements
749
WWUS53 KLBF 160604
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1204 AM MDT TUE AUG 16 2016
NEC101-135-160630-
/O.CON.KLBF.SV.W.0273.000000T0000Z-160816T0630Z/
KEITH NE-PERKINS NE-
1204 AM MDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT
FOR SOUTHEASTERN KEITH AND NORTH CENTRAL PERKINS COUNTIES...
AT 1204 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSCOE...OR 7
MILES EAST OF OGALLALA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OGALLALA AND ROSCOE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 80 AND 85.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 127 AND 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10177 4121 10163 4111 10134 4090 10148
TIME...MOT...LOC 0604Z 277DEG 17KT 4112 10158
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY959
WWUS53 KLBF 160613
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM MDT TUE AUG 16 2016
NEC101-135-160622-
/O.CAN.KLBF.SV.W.0273.000000T0000Z-160816T0630Z/
KEITH NE-PERKINS NE-
1213 AM MDT TUE AUG 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEITH AND NORTH
CENTRAL PERKINS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4104 10177 4121 10163 4111 10134 4090 10148
TIME...MOT...LOC 0611Z 298DEG 21KT 4110 10152
$$
SNIVELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 10:27 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 15, 10:27 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1127 PM CDT MON AUG 15 2016 .SYNOPSIS... Issued at 342 PM CDT Mon Aug 15 2016 H5 analysis this morning had a trough of low pressure extending from Kansas south into west Texas. West of this feature, an low amplitude ridge of high pressure was present across the four corners with a trough noted over northern California. North of the south central CONUS trough, a nice shortwave was located over Eastern South Dakota. Thunderstorms in association with this feature had weakened and dissipated this morning over Minnesota. Further north, across Canada and Alaska, low pressure was noted in the gulf of Alaska while a low amplitude ridge was present from southern British Columbia into southeastern portions of the Northwest Territories of Canada. At the surface: Low pressure was noted over western North Dakota with a second low over southeastern Colorado. A trough of low pressure extended between these two features and ran roughly from Pierre South Dakota, to Valentine Nebraska, to Ogallala,to Lamar Colorado. East Winds were from the south, east of the trough while winds were northerly west of this feature. Dew points across western and north central Nebraska had fallen into the 40s in southwestern Nebraska, to around 60 in central and north central Nebraska. As of 3 PM CDT, temperatures ranged from 81 at Ainsworth to 93 at Imperial. && .SHORT TERM...(This evening through Tuesday) Issued at 342 PM CDT Mon Aug 15 2016 Weak trough moving across the CWA this afternoon. A CU field is starting to develop along the trough across N central which is expected to continue to expand into the evening hours. A broken line of thunderstorms is expected. Low level shear is marginal, around 30 kts and modest CAPE of 2K-3K j/kg. SPC mesoanalysis highlights a small window for the possibility for landspout tornadoes. Something to watch for through sunset. Locally brief heavy rainfall is possible as PWATS of 1.25 to 1.50 exist. Meanwhile a second area of concern is in association with a disturbance crossing the Rockies. Storms already going across eastern Wyoming and this activity should drift east. The environment is not as favorable as you get off the higher terrain although storms could linger into the late evening hours reaching the western sandhills. The warm air remains in place with a mild night in the mid 50s to lower 60s expected. Tomorrow another warm August day with highs generally in the lower 90s. The trough will push a little further southeast and stall from western Kansas into S central Nebraska. Far southeastern zones could see some CU/storm develop during the late afternoon hours although confidence is low at this time. .LONG TERM...(Tuesday night through Monday) Issued at 342 PM CDT Mon Aug 15 2016 Mid term...Tuesday night through Thursday: In the mid range, temperatures, along with a small threat for precipitation Tuesday Night and possibly Wednesday night are the main forecast concerns. For Tuesday Night: Inherited forecast had a slight chance mention of pops for the entire forecast area Tuesday evening. Looking at the latest NAM and GFS solutions, there is a small threat for pcpn in a couple of areas-the first is along a surface trough which will be anchored in the southeastern CWA, and a second threat which extends west along the Interstate 80 corridor as well as Highway 26 from North Platte, west to Oshkosh and Chappell. The second area is along a stalled out frontal boundary. This feature is expected to begin to lift north on Wednesday as a warm front. Support aloft remains very weak on Tuesday evening and low level moisture availability is doubtful ATTM as the GFS and NAM solns are divergent on their low level moisture forecasts. With low confidence in the near range solns, will opt for slight chance pops. For Wednesday into Wednesday night. A warm front will begin to lift north Wednesday a nice tongue of warm air pushes into western and north central Nebraska. Highs will rebound back into the 90s behind the front. Generally favored the NAM solution for frontal timing, which is more in line with the latest EC forecast. The GFS solution was lagging 6 to 12 hours slower than the NAM soln. Both models do develop some pcpn along the warm front in northern Nebraska Weds. Afternoon (NAM) solution, or Weds. Evening (GFS) solution. With the decent timing differences noted between the models, will plan on leaving the period dry attm. However, pops may need to be added to the forecast if model timing improves. On Thursday, a strong, cold front will approach from the northwest, and will enter the far northwestern CWA by mid afternoon Thursday. Convection will light up INVOF the front Thursday night into Friday with the best chances Thursday night. ATTM, CAPE and shear out ahead of the front is fairly meager Thursday night, so the severe threat appears limited. Long term, Thursday night through Monday: Much colder air will push in behind the front for Friday night into Saturday with drying conds expected Saturday. For Saturday night, the forecast initialized with slight chance pops across the board. Based on the degree of subsidence indicated by the EC and GFS solns this morning, took out pops after coordinating with the surrounding offices. For the remainder of the forecast, left the init. pop grids alone as the GFS and ECMWF solns begin to diverge somewhat Sunday into Monday. The ECMWF remains dry during the remainder of the extended, however, the GFS drops another northern stream trough into the Dakotas and Nebraska Sunday night into Monday. Temperatures will rebound from the mid 70s on Saturday, to the upper 70s to lower 80s Sunday into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1126 PM CDT Mon Aug 15 2016 Isolated thunderstorms are expected to gradually weaken overnight. A significant upper level disturbance is moving through the Northern Plains and this has caused a round of thunderstorms to move through the Nebraska Panhandle. These storms are weakening but casting strong outflow which could intersect the cold front drifting south through North Central Nebraska. If this happens...storm coverage could increase somewhat. All storm activity should dissipate toward 12z Tuesday. No significant thunderstorm development is expected Tuesday or Tuesday evening. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Buttler SHORT TERM...Masek LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Aug 15, 2:54 PM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT MON AUG 15 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT MON AUG 15 2016 /254 PM MDT MON AUG 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A MARGINAL RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EASTERN PORTIONS OF THE SANDHILLS AND NORTH CENTRAL NEBRASKA...GENERALLY EAST OF A VALENTINE TO STAPLETON LINE. A FEW STRONGER STORMS MAY PRODUCE HAIL UP TO NICKEL SIZE AND WIND GUSTS IN EXCESS OF 50 MPH. LANDSPOUT TORNADOES CANNOT BE RULED OUT FOR A FEW HOURS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...MAINLY LATE IN THE DAY OR AT NIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THURSDAY AND COULD PRODUCE SOME ISOLATED TO SCATTERED STRONG OR SEVERE THUNDERSTORMS. OTHERWISE THE CHANCE FOR SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...EAST OF A VALENTINE TO STAPLETON LINE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 15, 9:28 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM MDT MON AUG 15 2016
NEZ004-022-160415-
GARDEN NE-SHERIDAN NE-
928 PM MDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND
NORTHWESTERN GARDEN COUNTIES UNTIL 1015 PM MDT...
AT 927 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES EAST OF BOX BUTTE DAM TO 7 MILES EAST
OF ANGORA. MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...CRESCENT LAKE NWR...ANTIOCH...TRALNOR LAKE...
WILD HORSE FLATS...HERMAN LAKE...BRITTON LAKE...ARGO HILL...
MILES LAKE...PATTERSON LAKE...MUMPER...DIAMOND LAKE...
SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...KENNEDY LAKE...
SNOW LAKE...DEER LAKE...KRAUSE LAKE...JERRY LAKE...
LAKESIDE AND WICKSON LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 250 BETWEEN MILE MARKERS 1 AND 36.
HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4255 10277 4255 10217 4172 10221 4174 10266
4177 10268 4200 10268 4201 10270 4209 10270
4210 10274 4244 10275 4244 10277 4254 10278
TIME...MOT...LOC 0327Z 274DEG 40KT 4248 10291 4183 10297
SNIVELYSpecial weather statement, Aug 15, 9:45 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 PM MDT MON AUG 15 2016 NEZ004-022-023-035-094-160430- GARDEN NE-WESTERN CHERRY NE-GRANT NE-ARTHUR NE-SHERIDAN NE- 945 PM MDT MON AUG 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...NORTHERN ARTHUR...SOUTHWESTERN CHERRY...NORTHEASTERN GARDEN AND GRANT COUNTIES UNTIL 1030 PM MDT... AT 943 PM MDT...DOPPLER RADAR WAS TRACKING A GUST FRONT EXTENDING FROM 19 MILES SOUTH OF RUSHVILLE TO NEAR CRESCENT LAKE NWR. MOVEMENT WAS EAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... HYANNIS...ASHBY...WHITMAN...WATSON LAKE...BINGHAM...DULUTH... RACKETT...DIPPING VAT MEADOW...JENSEN LAKE...SPRING VALLEY LAKE... LENA...MORGAN LAKE...MOTHER LAKE...THREE MILE LAKE...COGILL LAKE... PRATT LAKE...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD... WOLF HILL... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AND BIG HILL. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 123 AND 163. HIGHWAY 61 BETWEEN MILE MARKERS 130 AND 197. LAT...LON 4254 10146 4164 10144 4164 10223 4254 10218 TIME...MOT...LOC 0343Z 273DEG 44KT 4245 10232 4181 10242 SNIVELY
Special weather statement, Aug 15, 9:52 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT MON AUG 15 2016
NEZ008-009-160430-
BROWN NE-ROCK NE-
1052 PM CDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN AND SOUTHERN
ROCK COUNTIES UNTIL 1130 PM CDT...
AT 1051 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ROSE TO 13 MILES
EAST OF ELSMERE. MOVEMENT WAS SOUTHEAST AT 10 MPH.
HALF INCH HAIL...1 INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROSE...DUFF...RAVEN AND JOHNSONS CORNER.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 152 AND 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4212 9998 4227 10001 4231 9982 4228 9936
4216 9923 4213 9923
TIME...MOT...LOC 0351Z 303DEG 9KT 4225 9943 4222 9994
CDCSpecial weather statement, Aug 15, 10:03 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1003 PM MDT MON AUG 15 2016 NEZ022-035-056-057-160445- GARDEN NE-DEUEL NE-KEITH NE-ARTHUR NE- 1003 PM MDT MON AUG 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHEASTERN GARDEN...NORTHERN DEUEL AND WESTERN KEITH COUNTIES UNTIL 1045 PM MDT... AT 1003 PM MDT...DOPPLER RADAR WAS TRACKING A GUST FRONT EXTENDING FROM NEAR CRESCENT LAKE NWR TO 7 MILES NORTHEAST OF LODGEPOLE. MOVEMENT WAS EAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... OGALLALA...OSHKOSH...ARTHUR...BRULE...LEWELLEN...KINGSLEY DAM... LEMOYNE...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...VELMA... BELMAR...MOUNT VERNON...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND... HAYTHORN LAKE...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK... OTTER CREEK CAMPGROUND...WINDLASS HILL... RUTHON AND EAGLE GULCH CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 85 AND 92...AND BETWEEN MILE MARKERS 96 AND 129. HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 175. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 116 AND 127. LAT...LON 4164 10145 4106 10173 4113 10259 4164 10222 TIME...MOT...LOC 0403Z 285DEG 35KT 4169 10224 4120 10251 SNIVELY
Special weather statement, Aug 15, 10:15 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT MON AUG 15 2016
NEZ005-008-009-025>027-160500-
EASTERN CHERRY NE-THOMAS NE-BROWN NE-LOUP NE-ROCK NE-BLAINE NE-
1115 PM CDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE...SOUTHEASTERN
CHERRY...NORTHEASTERN THOMAS...NORTHWESTERN LOUP...SOUTHERN BROWN AND
SOUTHWESTERN ROCK COUNTIES UNTIL MIDNIGHT CDT...
AT 1114 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES WEST OF ROSE TO 7 MILES
NORTHEAST OF THEDFORD. MOVEMENT WAS SOUTH AT 10 MPH.
HALF INCH HAIL...1 INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS. THIS RAIN WAS FORMING ON A SLOW MOVING
COLD FRONT. THE FRONT WILL DRIFT SOUTH TONIGHT AND PRODUCE
THUNDERSTORMS...SOME COULD BE STRONG OR PERHAPS BECOME SEVERE WITH
LARGE HAIL AND WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ELSMERE...PURDUM...HAWLEY FLATS...DUFF...KOSHOPAH...NATWICK...
JOHNSONS CORNER AND FOX BAYOU.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 216 AND 218.
HIGHWAY 83 BETWEEN MILE MARKERS 157 AND 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4194 10046 4212 10056 4227 9985 4226 9965
4217 9956 4204 9956
TIME...MOT...LOC 0414Z 346DEG 10KT 4218 9966 4207 10049
CDCSpecial weather statement, Aug 15, 11:02 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 AM CDT TUE AUG 16 2016
NEZ023-024-035-036-056-057-160545-
HOOKER NE-GRANT NE-DEUEL NE-KEITH NE-ARTHUR NE-MCPHERSON NE-
1202 AM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...EASTERN DEUEL...KEITH...
WESTERN MCPHERSON...SOUTHEASTERN GRANT AND SOUTHWESTERN HOOKER
COUNTIES UNTIL 1245 AM CDT/1145 PM MDT/...
AT 1202 AM CDT/1102 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF HYANNIS
TO NEAR BIG SPRINGS. MOVEMENT WAS SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...BIG SPRINGS...ARTHUR...BRULE...KINGSLEY DAM...ROSCOE...
BARTON...KEYSTONE...LEMOYNE...BELMAR...
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...BUCKTAIL...
SAND BEACH LAKE...BROGANVILLE...LAKE VIEW CAMPGROUND...JENSEN LAKE...
SPRING VALLEY LAKE...LENA...
OTTER CREEK CAMPGROUND AND EAST CODY LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 80 AND 149.
HIGHWAY 92 BETWEEN MILE MARKERS 121 AND 184.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 100 AND 137.
LAT...LON 4121 10204 4129 10204 4136 10198 4190 10180
4185 10118 4102 10156 4102 10223 4121 10211
TIME...MOT...LOC 0502Z 298DEG 25KT 4181 10169 4112 10207
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:06 PM MDT | Special Weather Statement | LBF | Blaine | 39 min |
| Aug 15, 6:31 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Aug 15, 6:52 PM MDT | Special Weather Statement | LBF | Chase | 38 min |
| Aug 15, 7:11 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
| Aug 15, 7:30 PM MDT | Special Weather Statement | LBF | Hayes | 45 min |
| Aug 15, 7:50 PM MDT | Special Weather Statement | LBF | Hayes | 40 min |
| Aug 15, 8:17 PM MDT | Special Weather Statement | LBF | Brown | 43 min |
| Aug 15, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 50 min |
| Aug 15, 9:15 PM MDT | Special Weather Statement | LBF | Brown | 45 min |
| Aug 15, 9:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Aug 15, 9:45 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 15, 9:52 PM MDT | Special Weather Statement | LBF | Rock | 38 min |
| Aug 15, 10:03 PM MDT | Special Weather Statement | LBF | Arthur, Deuel | 42 min |
| Aug 15, 10:15 PM MDT | Special Weather Statement | LBF | Blaine | 45 min |
| Aug 15, 11:02 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 43 min |
| Aug 15, 11:49 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 41 min |
| Aug 16, 12:30 AM MDT | Special Weather Statement | LBF | McPherson, Thomas | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.